General information
Latest issue
Forthcoming papers
Impact factor
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Mat. Sb.:

Personal entry:
Save password
Forgotten password?

Mat. Sb. (N.S.), 1982, Volume 119(161), Number 2(10), Pages 163–203 (Mi msb2843)  

This article is cited in 76 scientific papers (total in 76 papers)

On asymptotic properties of polynomials orthogonal on the real axis

E. A. Rakhmanov

Abstract: This paper contains a number of results on the logarithmic asymptotics and the asymptotic distribution of zeros of polynomials that are orthonormal on the real axis $\mathbf R=(-\infty,+\infty)$ or semiaxis $\mathbf R_+=[0,+\infty)$ with respect to weight functions of the type $\exp(-|x|^{\lambda})$.
Bibliography: 10 titles.

Full text: PDF file (1716 kB)
References: PDF file   HTML file

English version:
Mathematics of the USSR-Sbornik, 1984, 47:1, 155–193

Bibliographic databases:

UDC: 517.5
MSC: Primary 41A60, 42C05; Secondary 26C10, 30C15, 30E15, 31A99, 33A30, 33A65
Received: 15.11.1981

Citation: E. A. Rakhmanov, “On asymptotic properties of polynomials orthogonal on the real axis”, Mat. Sb. (N.S.), 119(161):2(10) (1982), 163–203; Math. USSR-Sb., 47:1 (1984), 155–193

Citation in format AMSBIB
\by E.~A.~Rakhmanov
\paper On asymptotic properties of polynomials orthogonal on the real axis
\jour Mat. Sb. (N.S.)
\yr 1982
\vol 119(161)
\issue 2(10)
\pages 163--203
\jour Math. USSR-Sb.
\yr 1984
\vol 47
\issue 1
\pages 155--193

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. A. Gonchar, E. A. Rakhmanov, “Equilibrium measure and the distribution of zeros of extremal polynomials”, Math. USSR-Sb., 53:1 (1986), 119–130  mathnet  crossref  mathscinet  zmath  isi
    2. Paul Nevai, “Exact Bounds for orthogonal polynomials associated with exponential weights”, Journal of Approximation Theory, 44:1 (1985), 82  crossref
    3. D.S Lubinsky, “Estimates of Freud-Christoffel functions for some weights with the whole real line as support”, Journal of Approximation Theory, 44:4 (1985), 343  crossref
    4. Attila MáTé, Paul Nevai, Vilmos Totik, “Asymptotics for the Greatest Zeros of Orthogonal Polynomials”, SIAM J Math Anal, 17:3 (1986), 745  crossref  mathscinet  zmath  isi
    5. Alphonse P Magnus, “On Freud's equations for exponential weights”, Journal of Approximation Theory, 46:1 (1986), 65  crossref
    6. Paul Nevai, “Géza Freud, orthogonal polynomials and Christoffel functions. A case study”, Journal of Approximation Theory, 48:1 (1986), 3  crossref
    7. H.N. Mhaskar, “Weighted polynomial approximation”, Journal of Approximation Theory, 46:1 (1986), 100  crossref
    8. Z. Ditzian, D. S. Lubinsky, P. Nevai, V. Totik, “Polynomial approximation with exponential weights”, Acta Math Hungar, 50:1-2 (1987), 165  crossref  mathscinet  zmath
    9. A. A. Gonchar, E. A. Rakhmanov, “Equilibrium distributions and degree of rational approximation of analytic functions”, Math. USSR-Sb., 62:2 (1989), 305–348  mathnet  crossref  mathscinet  zmath  isi
    10. Wolfgang Gawronski, “On the asymptotic distribution of the zeros of Hermite, Laguerre, and Jonquière polynomials”, Journal of Approximation Theory, 50:3 (1987), 214  crossref
    11. Walter Van Assche, “Eigenvalues of Toeplitz matrices associated with orthogonal polynomials”, Journal of Approximation Theory, 51:4 (1987), 360  crossref
    12. Mhaskar H., “Some Discrepancy Theorems”, Lect. Notes Math., 1287 (1987), 117–131  crossref  mathscinet  zmath  isi
    13. Vanassche W., “Asymptotics for Orthogonal Polynomials”, Lect. Notes Math., 1265 (1987), 1+  crossref  mathscinet  isi
    14. Aptekarev A. Kalyagin V., “Analytic Properties of Two-Dimensional Continued P-Fraction Expansions with Periodical Coefficients and their Simultaneous Pade-Hermite Approximants”, Lect. Notes Math., 1237 (1987), 145–160  crossref  mathscinet  zmath  isi
    15. D. S. Lubinsky, H. N. Mhaskar, E. B. Saff, “A proof of Freud's conjecture for exponential weights”, Constr Approx, 4:1 (1988), 65  crossref  mathscinet  zmath  isi
    16. Jeffrey S. Geronimo, Evans M. Harrell, Walter Assche, “On the asymptotic distribution of eigenvalues of banded matrices”, Constr Approx, 4:1 (1988), 403  crossref  mathscinet  zmath  isi
    17. D. S. Lubinsky, E. B. Saff, “Uniform and mean approximation by certain weighted polynomials, with applications”, Constr Approx, 4:1 (1988), 21  crossref  mathscinet  zmath  isi
    18. Walter Van Assche, “Asymptotic properties of orthogonal polynomials from their recurrence formula, II”, Journal of Approximation Theory, 52:3 (1988), 322  crossref
    19. Lopez G. Rakhmanov E., “Rational-Approximations, Orthogonal Polynomials and Equilibrium Distributions”, Lect. Notes Math., 1329 (1988), 125–157  crossref  mathscinet  zmath  isi
    20. Walter Assche, “Norm behavior and zero distribution for orthogonal polynomials with nonsymmetric weights”, Constr Approx, 5:1 (1989), 329  crossref  mathscinet  zmath  isi
    21. Vanassche W., Geronimo J., “Asymptotics for Orthogonal Polynomials with Regularly Varying Recurrence Coefficients”, Rocky Mt. J. Math., 19:1 (1989), 39–49  crossref  mathscinet  isi
    22. D.S Lubinsky, “L∞ Markov and Bernstein inequalities for Erdös weights”, Journal of Approximation Theory, 60:2 (1990), 188  crossref
    23. H. N. Mhaskar, Y. Xu, “Mean Convergence of Expansions in Freud-Type Orthogonal Polynomials”, SIAM J Math Anal, 22:3 (1991), 847  crossref  mathscinet  zmath  isi
    24. Jet Wimp, “Current trends in asymptotics: some problems and some solutions”, Journal of Computational and Applied Mathematics, 35:1-3 (1991), 53  crossref
    25. H.N Mhaskar, E.B Saff, “The distribution of zeros of asymptotically extremal polynomials”, Journal of Approximation Theory, 65:3 (1991), 279  crossref
    26. A. L. Levin, D. S. Lubinsky, “Christoffel functions, orthogonal polynomials, and Nevai's conjecture for Freud weights”, Constr Approx, 8:4 (1992), 463  crossref  mathscinet  zmath  isi
    27. Jeffrey S Geronimo, Dale T Smith, “WKB (Liouville-Green) analysis of second order difference equations and applications”, Journal of Approximation Theory, 69:3 (1992), 269  crossref
    28. D. S. Lubinsky, “An update on orthogonal polynomials and weighted approximation on the real line”, Acta Appl Math, 33:2-3 (1993), 121  crossref  mathscinet  zmath  isi
    29. A. Martínez, A. Sarso, R. Yan'es, “Two approaches to the asymptotics of the zeros of a class of hypergeometric-type polynomials”, Russian Acad. Sci. Sb. Math., 83:2 (1995), 483–494  mathnet  crossref  mathscinet  zmath  isi
    30. D.S. Lubinsky, D.M. Matjila, “Full quadrature sums for pth powers of polynomials with Freud weights”, Journal of Computational and Applied Mathematics, 60:3 (1995), 285  crossref
    31. Yang Chen, Mourad E H Ismail, J Phys A Math Gen, 30:22 (1997), 7817  crossref  mathscinet  zmath
    32. Yang Chen, Mourad E H Ismail, J Phys A Math Gen, 31:25 (1998), 5525  crossref  mathscinet  zmath
    33. Kuijlaars, ABJ, “Zero distributions for discrete orthogonal polynomials”, Journal of Computational and Applied Mathematics, 99:1–2 (1998), 255  crossref  isi
    34. M. Bello Hernández, F. Cala Rodríguez, J.J. Guadalupe, G. López Lagomasino, “Convergence rate of Padé-type approximants for Stieltjes functions”, Journal of Computational and Applied Mathematics, 99:1-2 (1998), 47  crossref
    35. A.L. Levin, D.S. Lubinsky, “Bounds for orthogonal polynomials for exponential weights”, Journal of Computational and Applied Mathematics, 99:1-2 (1998), 475  crossref
    36. Deift P., Kriecherbauer T., McLaughlin K., “New Results on the Equilibrium Measure for Logarithmic Potentials in the Presence of an External Field”, J. Approx. Theory, 95:3 (1998), 388–475  crossref  mathscinet  zmath  isi
    37. Kuijlaars A. Van Assche W., “A Problem of Totik on Fast Decreasing Polynomials”, Constr. Approx., 14:1 (1998), 97–112  crossref  mathscinet  zmath  isi
    38. Hernandez M. Lagomasino G., “Ratio and Relative Asymptotics of Polynomials Orthogonal on an Arc of the Unit Circle”, J. Approx. Theory, 92:2 (1998), 216–244  crossref  mathscinet  zmath  isi
    39. V. S. Buyarov, E. A. Rakhmanov, “Families of equilibrium measures in an external field on the real axis”, Sb. Math., 190:6 (1999), 791–802  mathnet  crossref  crossref  mathscinet  zmath  isi
    40. P. Deift, T. Kriecherbauer, K. T-R McLaughlin, S. Venakides, X. Zhou, “Strong asymptotics of orthogonal polynomials with respect to exponential weights”, Comm Pure Appl Math, 52:12 (1999), 1491  crossref  mathscinet  zmath
    41. Kuijlaars, ABJ, “The asymptotic zero distribution of orthogonal polynomials with varying recurrence coefficients”, Journal of Approximation Theory, 99:1 (1999), 167  crossref  isi
    42. Damelin S. Kuijlaars A., “The Support of the Equilibrium Measure in the Presence of a Monomial External Field on [-1,1]”, Trans. Am. Math. Soc., 351:11 (1999), 4561–4584  crossref  mathscinet  zmath  isi
    43. Kriecherbauer T., McLaughlin K., “Strong Asymptotics of Polynomials Orthogonal with Respect to Freud Weights”, Int. Math. Res. Notices, 1999, no. 6, 299–333  crossref  mathscinet  zmath  isi
    44. Lubinsky, DS, “Asymptotics of orthogonal polynomials: Some old, some new, some identities”, Acta Applicandae Mathematicae, 61:1–3 (2000), 207  crossref  isi  elib
    45. Kuijlaars, ABJ, “Generic behavior of the density of states in random matrix theory and equilibrium problems in the presence of real analytic external fields”, Communications on Pure and Applied Mathematics, 53:6 (2000), 736  crossref  isi
    46. V. P. Sklyarov, “On Infinite–Finite Inequalities Related to the Laguerre Weight”, Math. Notes, 70:2 (2001), 233–241  mathnet  crossref  crossref  mathscinet  zmath  isi  elib
    47. C. Dı́az-Mendoza, P. González-Vera, R. Orive, “Padé approximants and quadratures related to certain strong distributions”, Journal of Computational and Applied Mathematics, 133:1-2 (2001), 315  crossref
    48. A. I. Aptekarev, “Sharp constants for rational approximations of analytic functions”, Sb. Math., 193:1 (2002), 1–72  mathnet  crossref  crossref  mathscinet  zmath  isi  elib
    49. C. Díaz-Mendoza, P. González-Vera, R. Orive, “On the convergence of two-point partial Padé approximants for meromorphic functions of Stieltjes type”, Applied Numerical Mathematics, 53:1 (2005), 39  crossref
    50. Eli Levin, Doron Lubinsky, “Orthogonal polynomials for exponential weights on”, Journal of Approximation Theory, 134:2 (2005), 199  crossref
    51. Kuijlaars, ABJ, “Convergence analysis of Krylov subspace iterations with methods from potential theory”, SIAM Review, 48:1 (2006), 3  crossref  isi  elib
    52. Rakhmanov, EA, “Bounds for polynomials with a unit discrete norm”, Annals of Mathematics, 165:1 (2007), 55  crossref  isi
    53. Percy Deift, Dimitri Gioev, “Universality at the edge of the spectrum for unitary, orthogonal, and symplectic ensembles of random matrices”, Comm. Pure Appl. Math, 60:6 (2007), 867  crossref
    54. C. Díaz Mendoza, R. Orive, H. Pijeira Cabrera, “Asymptotically extremal polynomials with respect to varying weights and application to Sobolev orthogonality”, Journal of Mathematical Analysis and Applications, 346:2 (2008), 480  crossref
    55. V. N. Sorokin, “Generalized Pollaczek polynomials”, Sb. Math., 200:4 (2009), 577–595  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib  elib
    56. C. Díaz Mendoza, R. Orive, H. Pijeira Cabrera, “Zeros and logarithmic asymptotics of Sobolev orthogonal polynomials for exponential weights”, Journal of Computational and Applied Mathematics, 233:3 (2009), 691  crossref
    57. Lopez Garcia A., Lopez Lagomasino G., “Relative Asymptotic of Multiple Orthogonal Polynomials for Nikishin Systems”, J. Approx. Theory, 158:2 (2009), 214–241  crossref  mathscinet  zmath  isi
    58. V. N. Sorokin, “On multiple orthogonal polynomials for discrete Meixner measures”, Sb. Math., 201:10 (2010), 1539–1561  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib  elib
    59. de la Calle Ysern B., “A Walk through Approximation Theory”, Recent Trends in Orthogonal Polynomials and Approximation Theory, Contemporary Mathematics, 507, 2010, 25–86  crossref  isi
    60. Ismail M.E.H., Mansour Z.S.I., “Q-Analogues of Freud Weights and Nonlinear Difference Equations”, Adv. Appl. Math., 45:4 (2010), 518–547  crossref  mathscinet  zmath  isi
    61. Marcellan F. Martinez-Finkelshtein A., “Guillermo Lopez Lagomasino: Mathematical Life”, Recent Trends in Orthogonal Polynomials and Approximation Theory, Contemporary Mathematics, 507, ed. Arvesu J. Marcellan F. MartinezFinkelshtein A., Amer Mathematical Soc, 2010, 1–24  crossref  mathscinet  zmath  isi
    62. A. Martínez-Finkelshtein, E. A. Rakhmanov, “Critical Measures, Quadratic Differentials, and Weak Limits of Zeros of Stieltjes Polynomials”, Commun. Math. Phys, 2011  crossref
    63. A. I. Aptekarev, V. I. Buslaev, A. Martínez-Finkelshtein, S. P. Suetin, “Padé approximants, continued fractions, and orthogonal polynomials”, Russian Math. Surveys, 66:6 (2011), 1049–1131  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib  elib
    64. Rakhmanov E.A., “Orthogonal Polynomials and S-Curves”, Recent Advances in Orthogonal Polynomials, Special Functions, and their Applications, Contemporary Mathematics, 578, ed. Arvesu J. Lagomasino G., Amer Mathematical Soc, 2011, 195–239  crossref  isi
    65. A. V. Komlov, S. P. Suetin, “An asymptotic formula for polynomials orthonormal with respect to a varying weight”, Trans. Moscow Math. Soc., 73 (2012), 139–159  mathnet  crossref  mathscinet  zmath  elib
    66. Shuai-Xia Xu, Yu-Qiu Zhao, “Critical edge behavior in the modified Jacobi ensemble and the Painlevé́ V transcendents”, J. Math. Phys, 54:8 (2013), 083304  crossref
    67. Olver Sh., Trogdon T., “Numerical Solution of Riemann–Hilbert Problems: Random Matrix Theory and Orthogonal Polynomials”, Constr. Approx., 39:1, SI (2014), 101–149  crossref  isi
    68. Akil Narayan, J.D.. Jakeman, “Adaptive Leja Sparse Grid Constructions for Stochastic Collocation and High-Dimensional Approximation”, SIAM J. Sci. Comput, 36:6 (2014), A2952  crossref
    69. M. A. Lapik, “Formula Buyarova–Rakhmanova dlya vneshnego polya v vektornoi zadache ravnovesiya logarifmicheskogo potentsiala”, Preprinty IPM im. M. V. Keldysha, 2014, 082, 15 pp.  mathnet
    70. M. A. Lapik, “Families of vector measures which are equilibrium measures in an external field”, Sb. Math., 206:2 (2015), 211–224  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib
    71. Martinez-Finkelshtein A. Orive R. Rakhmanov E.A., “Phase Transitions and Equilibrium Measures in Random Matrix Models”, Commun. Math. Phys., 333:3 (2015), 1109–1173  crossref  isi
    72. V. N. Sorokin, “Simultaneous orthogonal polynomials related to Poisson distribution”, Moscow University Mathematics Bulletin, 70:1 (2015), 1–5  mathnet  crossref  mathscinet  elib
    73. V. N. Sorokin, “Ob asimptoticheskikh rezhimakh sovmestnykh mnogochlenov Meiksnera”, Preprinty IPM im. M. V. Keldysha, 2016, 046, 32 pp.  mathnet  crossref
    74. V. N. Sorokin, “Mnogochleny Anzhelesko–Meiksnera”, Preprinty IPM im. M. V. Keldysha, 2017, 027, 16 pp.  mathnet  crossref
    75. V. N. Sorokin, “On Multiple Orthogonal Polynomials for Three Meixner Measures”, Proc. Steklov Inst. Math., 298 (2017), 294–316  mathnet  crossref  crossref  isi  elib
    76. Levin E. Lubinsky D., Bounds and asymptotics for orthogonal polynomials for varying weights, Springerbriefs in Mathematics, Springer, 2018  crossref  mathscinet  isi
  • Математический сборник (новая серия) - 1964–1988 Sbornik: Mathematics (from 1967)
    Number of views:
    This page:639
    Full text:194

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019